Flash Flood, Atoka
- When
- July 2, 7:00 AM CST to 10:30 AM CST
- Where
- Atoka County, Atoka
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.380, -96.130
Numerous county roads across the county were closed due to high water.
An upper level low pressure anchored itself over central Oklahoma on the 2nd. Deep southerly flow brought in abundant moisture over the eastern half of Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An upper level low pressure anchored itself over central Oklahoma on the 2nd. Deep southerly flow brought in abundant moisture over the eastern half of Oklahoma. Disturbances rotating around the low pressure allowed for thunderstorms to develop over much of southeast Oklahoma. Persistent thunderstorms over Atoka county meant a continued threat for flash flooding. Numerous roads were closed across the county due to the high water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 2, 1:32 AM CST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
232 AM CDT MON JUL 2 2007
.DISCUSSION...
FLASH FLOOD WATCH REMAINS EFFECTIVE TODAY FOR MUCH OF CENTRAL AND
SOUTHERN OKLAHOMA AND ADJACENT PARTS OF WESTERN NORTH TEXAS AND
TONIGHT FOR AREAS NEAR AND SOUTH OF THE RED RIVER. AS THE UPPER
LOW DRIFTS SLOWLY SOUTHWEST INTO NORTH TEXAS LATER TODAY, THE WEAK
PREVAILING FLOW OVER THE WATCH AREAS WILL BE FROM THE SOUTH. THIS
WILL INTERACT WITH THE FRONT THAT IS DRIFTING SLOWLY SOUTH THROUGH
CENTRAL AND SOUTHWEST OKLAHOMA. HEATING TODAY NEAR THIS SURFACE
BOUNDARY WILL GIVE RISE TO MORE SHOWERS. TONIGHT A MODEST BOUNDARY
LAYER FLOW FROM THE SOUTH WILL LIFT OVER THE NEARLY-STALLED
SURFACE FRONT IN SOUTHERN OKLAHOMA OR NORTH TEXAS. THIS MAY GIVE
RISE TO SUSTAINED SHOWERS AND THUNDERSTORMS.
BY TUESDAY THE UPPER LOW IS EXPECTED TO BE EVEN FURTHER SOUTH AND
POPS ARE LOWER ACROSS MUCH OF OKLAHOMA, ESPECIALLY THE NORTH. WEAK
NORTHERLY FLOW ESTABLISHES ITSELF BY MID-WEEK AROUND THE GREAT
BASIN UPPER RIDGE. LATER WEDNESDAY OR THURSDAY, A COLD FRONT IS
STILL EXPECTED TO MOVE ACROSS THE STATE GIVING A TEMPORARY RISE IN
RAIN CHANCES. ONCE THIS FRONT AND ASSOCIATED TROUGH ARE AWAY, THE
FORECAST BECOMES DRIER INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 82 70 87 71 / 60 30 20 10
HOBART OK 83 69 89 71 / 40 30 20 20
WICHITA FALLS TX 83 70 86 72 / 60 60 40 30
GAGE OK 83 65 90 70 / 10 10 10 10
PONCA CITY OK 82 68 88 71 / 30 10 10 10
DURANT OK 82 70 86 72 / 80 60 40 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ019-020-024>032-
040-042-043.
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR OKZ007-008-012-
013-018.
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
MORNING FOR OKZ037-044.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ039-041-045>048-
050>052.
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR OKZ023-038.
TX...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
MORNING FOR TXZ085-086-088>090.
FLASH FLOOD WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
TXZ084-087.
&&
99/99HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
657 AM CDT MON JUL 2 2007
OKZ004>048-050>052-TXZ083>090-021700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
657 AM CDT MON JUL 2 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED. HOWEVER ISOLATED STRONG
THUNDERSTORMS WILL BE POSSIBLE.
DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED EARLY
MONDAY MORNING AND WILL CONTINUE TO BE LIKELY TODAY AND TONIGHT WITH
THE HIGHEST CHANCES IN SOUTHERN OKLAHOMA AND NORTH TEXAS. SOME
MODERATE INSTABILITY WILL DEVELOP WHICH WILL BE SUFFICIENT FOR
ISOLATED STRONG THUNDERSTORMS PRODUCING SMALL HAIL AND FREQUENT
LIGHTNING. WIND SHEAR WILL BE WEAK SO ANY STRONG THUNDERSTORMS WILL
LIKELY BE SHORT LIVED. THE MAIN THREAT AGAIN TODAY AND TONIGHT WILL
BE LOCALLY HEAVY RAINFALL THAT CAN QUICKLY PRODUCE FLOODING WITH THE
SATURATED GROUNDS AND HIGH STREAMS FROM RECENT HEAVY RAINS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
PLEASE REFER TO FLOOD PRODUCTS ISSUED BY THE NATIONAL WEATHER
SERVICE FOR MORE SPECIFIC FLOOD INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES CONTINUE ACROSS NORTH TEXAS AND THE SOUTHERN
HALF OF OKLAHOMA ON TUESDAY AS THE PERSISTENT UPPER LEVEL STORM
SYSTEM THAT HAS BEEN OVER THE AREA DRIFTS SOUTH. THUNDERSTORM
CHANCES WILL DECREASE TUESDAY NIGHT AND WEDNESDAY. THE CHANCE OF
THUNDERSTORMS RETURNS ON WEDNESDAY NIGHT AND THURSDAY AHEAD OF WHAT
MAY BE A DRY WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 402 AM CDT MON JUL 2 2007 TXZ088-020915- BAYLOR TX- 402 AM CDT MON JUL 2 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR WESTOVER TO 9 MILES SOUTH OF SEYMOUR AT 402 AM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAINFALL AND SMALL HAIL ARE LIKELY. PEOPLE IN SOUTHERN BAYLOR COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 420 AM CDT MON JUL 2 2007 TXZ088-020930- BAYLOR TX- 420 AM CDT MON JUL 2 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES SOUTHEAST OF WESTOVER TO 9 MILES SOUTHWEST OF WESTOVER AT 420 AM CDT...MOVING SOUTHEAST AT 20 MPH. VERY FREQUENT LIGHTNING...HEAVY RAINFALL AND SMALL HAIL ARE LIKELY. PEOPLE IN BAYLOR COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Norman radar (KTLX), 149 km away, was scanning. The volume nearest the first event began at 13:01 UTC.
1 flash flood. Local standard time, as filed.
Numerous county roads across the county were closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47341.